Table of Contents Author Guidelines Submit a Manuscript
International Journal of Differential Equations
Volume 2015, Article ID 485860, 8 pages
http://dx.doi.org/10.1155/2015/485860
Research Article

Existence and Permanence in a Diffusive KiSS Model with Robust Numerical Simulations

Department of Mathematics and Applied Mathematics, University of the Western Cape, Private Bag X17, Bellville 7535, South Africa

Received 21 July 2015; Revised 27 November 2015; Accepted 1 December 2015

Academic Editor: Timothy R. Marchant

Copyright © 2015 Kolade M. Owolabi and Kailash C. Patidar. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. H. Kierstead and L. B. Slobodkin, “The size of water masses containing plankton looms,” Journal of Marine Research, vol. 12, pp. 141–147, 1953. View at Google Scholar
  2. J. G. Skellam, “Random dispersal in theoretical populations,” Biometrika, vol. 38, pp. 196–218, 1951. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  3. A. Okubo, “Horizontal dispersion and critical scales for phytoplankton patches,” in Spatial Pattern in Plankton Communities, vol. 3 of NATO Conference Series, pp. 21–42, Springer, New York, NY, USA, 1978. View at Publisher · View at Google Scholar
  4. V. Méndez, S. Fedotov, and W. Horsthemke, Reaction-Transport Systems: Mesoscopic Foundations, Fronts, and Spatial Instabilities, Springer, Berlin, Germany, 2010.
  5. J. D. Murray, Mathematical Biology I: An Introduction, Springer, New York, NY, USA, 2002.
  6. K. Ishige and H. Yagisita, “Blow-up problems for a semilinear heat equations with large diffusion,” Journal of Differential Equations, vol. 212, pp. 114–128, 2005. View at Google Scholar
  7. A. A. Lacey, “Diffusion models with blow-up,” Journal of Computational and Applied Mathematics, vol. 97, no. 1-2, pp. 39–49, 1998. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  8. T. Małolepszy and W. Okrasiñski, “Blow-up time for solutions to some nonlinear Volterra integral equations,” Journal of Mathematical Analysis and Applications, vol. 366, no. 1, pp. 372–384, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  9. K. M. Owolabi, “Robust numerical solution of the time-dependent problems with blow-up,” International Journal of Bioinformatics and Biomedical Engineering, vol. 1, no. 2, pp. 53–63, 2015. View at Google Scholar
  10. F. B. Weissler, “Single point blow-up for a semilinear initial value problem,” Journal of Differential Equations, vol. 55, no. 2, pp. 204–224, 1984. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  11. B. Fornberg, A Practical Guide to Pseudospectral Methods, Cambridge University Press, Cambridge, UK, 1998. View at Publisher · View at Google Scholar · View at MathSciNet
  12. J. P. Boyd, Chebyshev and Fourier Spectral Methods, Dover, New York, NY, USA, 2001. View at MathSciNet
  13. L. N. Trefethen, Spectral Methods in MATLAB, SIAM, Philadelphia, Pa, USA, 2000.
  14. J. A. C. Weideman and S. C. Reddy, “A MATLAB differenciation suite,” Transactions on Mathematical Software, vol. 26, no. 4, pp. 465–519, 2001. View at Publisher · View at Google Scholar · View at MathSciNet
  15. B. Fornberg and T. A. Driscoll, “A fast spectral algorithm for nonlinear wave equations with linear dispersion,” Journal of Computational Physics, vol. 155, no. 2, pp. 456–467, 1999. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  16. S. M. Cox and P. C. Matthews, “Exponential time differencing for stiff systems,” Journal of Computational Physics, vol. 176, no. 2, pp. 430–455, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  17. Q. Du and W. Zhu, “Analysis and applications of the exponential time differencing schemes and their contour integration modifications,” BIT Numerical Mathematics, vol. 45, no. 2, pp. 307–328, 2005. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  18. A.-K. Kassam and L. N. Trefethen, “Fourth-order time-stepping for stiff PDEs,” SIAM Journal on Scientific Computing, vol. 26, no. 4, pp. 1214–1233, 2005. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  19. K. M. Owolabi and K. C. Patidar, “Higher-order time-stepping methods for time-dependent reaction-diffusion equations arising in biology,” Applied Mathematics and Computation, vol. 240, pp. 30–50, 2014. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  20. S. Krogstad, “Generalized integrating factor methods for stiff PDEs,” Journal of Computational Physics, vol. 203, no. 1, pp. 72–88, 2005. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  21. H. Munthe-Kaas, “High order Runge-Kutta methods on manifolds,” Applied Numerical Mathematics, vol. 29, pp. 115–127, 1999. View at Google Scholar
  22. K. M. Owolabi and K. C. Patidar, “Numerical solution of singular patterns in one-dimensional Gray-Scott-like models,” International Journal of Nonlinear Sciences and Numerical Simulation, vol. 15, no. 7-8, pp. 437–462, 2014. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus